Alert archive / Maine / Gale Warnings in 2011

Gale Warning 29, NWS Gray, ME

October 5, 2011

NWS Gray, ME issued this gale warning at Oct 5, 2011, 1:57 AM EDT. It took effect at Oct 5, 2011, 6:00 AM EDT. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 5, 2011, 1:57 AM EDT (05:57 UTC)
In effect from
Oct 5, 2011, 6:00 AM EDT
Expired
Oct 6, 2011, 1:09 AM EDT
In force
19 hr
Issued by
NWS Gray, ME

The text

As transmitted, in the capitals the NWS used until 2016.

025 
WHUS71 KGYX 050557
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
157 AM EDT WED OCT 5 2011

ANZ151-153-052100-
/O.EXT.KGYX.SC.Y.0076.000000T0000Z-111006T0600Z/
/O.CAN.KGYX.GL.A.0008.111005T1500Z-111006T0600Z/
PENOBSCOT BAY-CASCO BAY-
157 AM EDT WED OCT 5 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY...
...GALE WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE GALE
WATCH. 

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ152-154-052100-
/O.UPG.KGYX.SC.Y.0076.000000T0000Z-111005T1500Z/
/O.NEW.KGYX.GL.W.0029.111005T1000Z-111006T0600Z/
/O.UPG.KGYX.GL.A.0008.111005T1500Z-111006T0600Z/
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
157 AM EDT WED OCT 5 2011

...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO 2 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 2 AM EDT THURSDAY.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH
IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ150-052100-
/O.UPG.KGYX.SC.Y.0077.000000T0000Z-111005T1500Z/
/O.NEW.KGYX.GL.W.0029.111005T1000Z-111006T0600Z/
/O.UPG.KGYX.GL.A.0008.111005T1500Z-111006T0600Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
157 AM EDT WED OCT 5 2011

...GALE WARNING IN EFFECT FROM 6 AM THIS MORNING TO 2 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 6 AM THIS MORNING TO 2 AM EDT THURSDAY.
THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH
IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$
2 follow-up statements
592 
WHUS71 KGYX 051841
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
241 PM EDT WED OCT 5 2011

ANZ150-152-154-060600-
/O.CON.KGYX.GL.W.0029.000000T0000Z-111006T0600Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
241 PM EDT WED OCT 5 2011

...GALE WARNING REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY...

* WINDS AND SEAS...NORTH WINDS 20 TO 30 KT WITH GUSTS UP TO 40 
  KT. SEAS 5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ151-153-060600-
/O.CON.KGYX.SC.Y.0076.000000T0000Z-111006T0600Z/
PENOBSCOT BAY-CASCO BAY-
241 PM EDT WED OCT 5 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT
THURSDAY...

* WINDS...NORTH 15 TO 25 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
543 
WHUS71 KGYX 060509
MWWGYX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
109 AM EDT THU OCT 6 2011


ANZ150-152-154-061800-
/O.CAN.KGYX.GL.W.0029.000000T0000Z-111006T0600Z/
/O.NEW.KGYX.SC.Y.0078.111006T0509Z-111006T1800Z/
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
109 AM EDT THU OCT 6 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON. THE
GALE WARNING HAS BEEN CANCELLED. 


* WINDS AND SEAS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ151-153-060615-
/O.CAN.KGYX.SC.Y.0076.000000T0000Z-111006T0600Z/
PENOBSCOT BAY-CASCO BAY-
109 AM EDT THU OCT 6 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAY HAS CANCELLED THE SMALL
CRAFT ADVISORY. 



$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this gale warning went out at Oct 4, 9:52 PM EDT, 4 hours 5 minutes earlier.

Area forecast discussion, Oct 4, 9:52 PM EDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
952 PM EDT TUE OCT 4 2011

.SYNOPSIS...
A SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM WILL CONTINUE TO
PRODUCE OCCASIONAL LIGHT RAIN ACROSS NORTHERN NEW ENGLAND
OVERNIGHT. THIS SYSTEM WILL FINALLY EXIT THE REGION ON WEDNESDAY
AS HIGH PRESSURE GRADUALLY BUILDS IN BEHIND IT. HIGH PRESSURE WILL
THEN DOMINATE THE WEATHER OVER OUR AREA THROUGH THE MIDDLE OF NEXT
WEEK.

&&

.NEAR TERM /UNTIL 8 AM WEDNESDAY MORNING/...
945 PM...I MADE A FEW ADJUSTMENTS PRIMARILY TO 1ST PERIOD POPS AND
TEMPERATURE GRIDS. UPPER LOW WAS SITUATED SOUTHEAST OF CAPE COD ON
WATER VAPOR IMAGERY...WITH ASSOCIATED SURFACE LOWS CENTERED OFFSHORE
TO OUR EAST. A FEW BANDS OF LIGHT RAIN CONTINUE TO WRAP INLAND OFF
THE ATLANTIC IN NORTH-NORTHEAST FLOW AND EXPECT LITTLE CHANGE NEXT
FEW HOURS ACROSS THE FORECAST AREA.

645 PM...I MADE MINOR ADJUSTMENTS TO 1ST PERIOD GRIDS FOR THIS
UPDATE. REGARDING MARINE PACKAGE...I ADJUSTED THE 2ND PERIOD WIND
GRIDS AND OPTED TO ISSUE A GALE WATCH FOR WED INTO WED NIGHT AS IT
APPEARS INCREASINGLY LIKELY WE WILL SEE A PERIOD OF GALE FORCE
GUSTS DURING THAT TIME. UPDATED MARINE NOW CONTAINS A DOUBLE
HEADLINE FOR BOTH SCA AND GALE WATCH.

PREV DISC...
VERY SLOW MOVING UPPER LEVEL LOW PRESSURE SYSTEM MOVING OFF THE
EASTERN SEABOARD WILL CONTINUE TO SPIN VORT LOBES NORTH AND EAST
OVER THE REGION. SEVERAL LOCATIONS HAVE SEEN TRAINING ECHOES AND
SIGNIFICANT RAINFALL AMOUNTS THAT HAVE EXCEEDED THREE HOUR FLASH
FLOOD GUIDANCE. DUE TO THE SLOW MOVING NATURE OF THE UPPER LEVEL
LOW...FLOOD AND FLASH FLOOD CONCERNS WILL REMAIN THROUGH THE
EVENING HOURS. THE UPPER LEVEL LOW IS EXPECTED TO MOVE SOUTH OF
NOVA SCOTIA BY MORNING...BRINGING THE HEAVY RAIN TO END.

&&

.SHORT TERM /8 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
SOME ISOLATED SHOWERS MAY BE POSSIBLE TOMORROW AS THE UPPER LEVEL
LOW CONTINUES TO MOVE AWAY FROM THE REGION. THIS WILL BE
ESPECIALLY TRUE OVER FAVORED UPSLOPE AREAS IN THE MOUNTAINS. AS
NORTH TO NORTHWEST FLOW SETS UP ON WEDNESDAY DOWN SLOPING WILL
BEGIN TO TAKE OVER AND DRY THINGS OUT. STRONG COLD AIR ADVECTION
WILL BRING SIGNIFICANTLY COOLER AIR TO THE REGION. WILL LIKELY
NEED FROST AND FREEZE HEADLINES FOR ALL OF THE AREA WHERE THE
GROWING SEASON CONTINUES.

&&

.LONG TERM /THURSDAY THROUGH TUESDAY/...
HIGH PRESSURE WILL DOMINATE THE WEATHER IN THE EXTENDED PERIOD.
LITTLE OR NO PRECIPITATION IS EXPECTED DURING THIS TIME. WILL
LIKELY NEED FROST AND FREEZE HEADLINES AGAIN FOR THURSDAY NIGHT.

&&

.AVIATION /02Z WEDNESDAY THROUGH SUNDAY/...
SHORT TERM...IFR/LIFR CONDITIONS WILL BEGIN TO IMPROVE TOMORROW
MORNING AS THE FOG BURNS OFF.

LONG TERM...EXPECT VFR CONDITIONS THROUGHOUT THE PERIOD.

&&

.MARINE...
SHORT TERM...WILL KEEP THE SCA IN PLACE AS IS FOR NOW AND LET THE
MIDNIGHT SHIFT TAKE A LOOK AT WINDS FOR TOMORROW AFTERNOON.
CONDITIONS MAY APPROACH GALE WARNING DURING THE AFTERNOON.

LONG TERM...SHOULD BE QUIET ON THE WATERS.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...GALE WATCH FROM WEDNESDAY MORNING THROUGH LATE WEDNESDAY NIGHT
     FOR ANZ150>154.
     SMALL CRAFT ADVISORY UNTIL 11 AM EDT WEDNESDAY FOR ANZ150>154.

&&

ES
Hazardous weather outlook, Oct 4, 9:45 PM EDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
945 PM EDT TUE OCT 4 2011

MEZ007>009-012>014-018>028-NHZ001>010-013-014-060145-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
945 PM EDT TUE OCT 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

BY TOMORROW NIGHT... FREEZING TEMPERATURES WILL BE POSSIBLE
ACROSS MUCH OF INTERIOR NEW ENGLAND. AS COLD HIGH PRESSURE MOVES
INTO THE AREA THURSDAY NIGHT... FREEZING TEMPERATURES AND FROST
WILL BE EVEN MORE WIDESPREAD... WITH FROST POSSIBLE ALL THE WAY TO
THE COAST BY FRIDAY MORNING.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-060145-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
945 PM EDT TUE OCT 4 2011

...GALE WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH LATE
WEDNESDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WATCH.

AS LOW PRESSURE DEPARTS THE GULF OF MAINE TOMORROW...WINDS MAY
GUST TO GALE FORCE.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ES

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 5, 3:14 AM EDTFrost AdvisoryGYXAndroscoggin, Cumberland, Kennebec, Waldo, York28 hr
Oct 5, 3:14 AM EDTFreeze WarningGYXFranklin, Oxford, Somerset28 hr

Nearby

Gale Warnings in Maine, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.